Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 11, 2021, 5:38 PM CDT for Warren County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 11, 2021, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.25 in
- Wind
- 30
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WWUS84 KOHX 112238
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
538 PM CDT Wed Aug 11 2021
TNZ078-112315-
Warren TN-
538 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Warren
County through 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McMinnville and Morrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3554 8580 3565 8591 3577 8567 3561 8562
TIME...MOT...LOC 2238Z 249DEG 4KT 3562 8581
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:54 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 11, 2:54 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 254 PM CDT Wed Aug 11 2021 .DISCUSSION... Heat continues to be the highlight of the short term, with continued chances mainly for afternoon showers and thunderstorms through the forecast. 850 mb temps of 20C-22C allowing for highs in the mid 90s, and continued southwesterly flow at the surface keeping dewpoints in the low to mid 70s. Winds picked up a bit more this afternoon, and likely allowed for some additional low level mixing which helped lower dewpoints to the low 70s for most. This kept the heat index values around or just below 105. For Thursday, highs are expected to be a degree or two warmer for most areas, with little change to the dewpoints, so have the heat advisory continuing tomorrow as well. Upper high continues to linger off to our east, which will keep afternoon diurnal showers and storms in the forecast through Friday. On Friday, an upper trough in the Midwest will start working its way southward, with the cold front sneaking in as soon as early Saturday morning. Likely time to see more convective activity will be Saturday afternoon with diurnal forcing helping out, but model agreement isnt lining up just yet. As the trough continues east over the weekend, the front appears to stall over our north, and model agreement on more widespread showers and storms Sunday afternoon is a bit better. Remnants of the tropical storm with current model solutions doesnt completely move overhead of the mid state, but looks to clip our eastern zones early to mid-week depending on which solution you buy into. With the front still lingering over the region, and the tropical storm remnants moving off to our east and northeast, we should stay in an active pattern with best chances for showers and storms during the afternoon, but could persist into the overnight hours and in the morning. Right now, QPF amounts are below any flooding thresholds, but as model agreement increases there will be a better handle on any heavy rain potential next week. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Drier air has settled over the mid state, so in spite of the increase in surface temperatures and dew points, the potential for afternoon convection is greatly reduced. With the exception of overnight radiation fog at CSV, the TAF's are VFR. && .PRELIMINARY POINT TEMPS/POPS... Nashville 77 97 76 94 73 / 10 20 20 50 30 Clarksville 75 95 74 92 70 / 0 10 10 40 40 Crossville 70 87 69 85 67 / 20 40 20 50 30 Columbia 75 95 75 94 72 / 10 20 20 50 20 Lawrenceburg 73 92 73 90 71 / 10 30 20 50 20 Waverly 74 93 74 92 72 / 0 20 10 50 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart- Sumner-Trousdale-Wayne-Williamson-Wilson. Heat Advisory from 11 AM to 8 PM CDT Thursday for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart- Sumner-Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........08
Hazardous weather outlook, Aug 11, 5:17 AM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 517 AM CDT Wed Aug 11 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-121030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 517 AM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Heat Index values of 105 to 110 degrees are likely across most of Middle TN today. Please take the necessary precautions to protect yourself and loved ones from heat related illnesses. Very isolated thunderstorms are possible on the Cumberland Plateau this afternoon. Wind gusts of 40 mph and heavy rainfall are the main concerns. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat Index values of 105 to 110 degrees are likely Thursday and possibly even Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Aug 11, 5:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
538 PM CDT Wed Aug 11 2021
TNZ078-112315-
Warren TN-
538 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Warren
County through 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McMinnville and Morrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3554 8580 3565 8591 3577 8567 3561 8562
TIME...MOT...LOC 2238Z 249DEG 4KT 3562 8581
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:40 PM CDT | Special Weather Statement | OHX | Grundy | 35 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.